Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 7, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Apr 2, 2009, 11:19 AM CDT for 23 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2009, 11:19 AM CDT (16:19 UTC)
- Expired
- Apr 2, 2009, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Houston/Galveston, TX
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1386 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 492 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHGX 021619 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1119 AM CDT THU APR 2 2009 ...NORTHWESTERLY WINDS ACROSS THE WESTERN HALF OF OUR FORECAST AREA WILL EXCEED 20 MPH THIS AFTERNOON WITH HIGHER GUSTS TO NEAR 35 MPH... .COLDER AND DRIER AIR COMING AROUND THE BACKSIDE OF A NORTHEAST TEXAS AND ARKANSAS UPPER LOW WILL AID IN MIXING DOWN STRONG NORTHWESTERLY WINDS THROUGH SUNSET. SUSTAINED WIND SPEEDS IN THE 20 TO 30 MPH RANGE...WITH OCCASIONAL HIGHER GUSTS...WILL AFFECT THE REGION. TXZ176-195>198-210>212-226-235-236-030000- /O.NEW.KHGX.WI.Y.0007.090402T1619Z-090403T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-JACKSON-MADISON-MATAGORDA- WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...BAY CITY...BELLVILLE...BRENHAM... BROOKSHIRE...BRYAN...CALDWELL...COLLEGE STATION...COLUMBUS... EAGLE LAKE...EDNA...EL CAMPO...HEMPSTEAD...LAKE SOMERVILLE... MADISONVILLE...NAVASOTA...PALACIOS...PIERCE...PRAIRIE VIEW... SEALY...WEIMAR...WHARTON 1119 AM CDT THU APR 2 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. COLDER AND DRIER AIR COMING AROUND THE BACKSIDE OF A NORTHEAST TEXAS AND ARKANSAS UPPER LOW WILL AID IN MIXING DOWN STRONG NORTHWESTERLY WINDS THROUGH SUNSET. SUSTAINED WIND SPEEDS IN THE 20 TO 30 MPH RANGE...WITH OCCASIONAL HIGHER GUSTS...WILL AFFECT THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
1 follow-up statement
000 WWUS74 KHGX 021713 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1213 PM CDT THU APR 2 2009 ...SUSTAINED NORTHWESTERLY TO WESTERLY WINDS ACROSS EASTERN TEXAS WILL EXCEED 25 MPH THIS AFTERNOON WITH HIGHER GUSTS TO NEAR 40 MPH... .COLDER AND DRIER AIR COMING AROUND THE BACKSIDE OF A NORTHEAST TEXAS AND ARKANSAS UPPER LOW WILL AID IN MIXING DOWN STRONG NORTHWESTERLY TO WESTERLY WINDS THROUGH SUNSET. SUSTAINED WIND SPEEDS IN THE 20 TO 30 MPH RANGE...WITH OCCASIONAL HIGHER GUSTS TO AROUND 40 MPH...WILL AFFECT THE REGION. TXZ163-164-177>179-199-200-213-214-227-237-238-030000- /O.EXA.KHGX.WI.Y.0007.000000T0000Z-090403T0000Z/ BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-HARRIS-HOUSTON-LIBERTY- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON... CLEVELAND...COLDSPRING...CONROE...CORRIGAN...CROCKETT...DAYTON... FREEPORT...FRIENDSWOOD...GALVESTON...GROVETON...HOUSTON... HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LEAGUE CITY... LIBERTY...LIVINGSTON...MISSOURI CITY...MONT BELVIEU...ONALASKA... PASADENA...PEARLAND...RICHMOND...ROSENBERG...SHEPHERD... SUGAR LAND...TEXAS CITY...THE WOODLANDS...TOMBALL...TRINITY... WILLIS...WINNIE 1213 PM CDT THU APR 2 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. .COLDER AND DRIER AIR COMING AROUND THE BACKSIDE OF A NORTHEAST TEXAS AND ARKANSAS UPPER LOW WILL AID IN MIXING DOWN STRONG NORTHWESTERLY TO WESTERLY WINDS THROUGH SUNSET. SUSTAINED WIND SPEEDS IN THE 20 TO 30 MPH RANGE...WITH OCCASIONAL HIGHER GUSTS TO AROUND 40 MPH...WILL AFFECT THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$ TXZ176-195>198-210>212-226-235-236-030000- /O.CON.KHGX.WI.Y.0007.000000T0000Z-090403T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-JACKSON-MADISON-MATAGORDA- WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...BAY CITY...BELLVILLE...BRENHAM... BROOKSHIRE...BRYAN...CALDWELL...COLLEGE STATION...COLUMBUS... EAGLE LAKE...EDNA...EL CAMPO...HEMPSTEAD...LAKE SOMERVILLE... MADISONVILLE...NAVASOTA...PALACIOS...PIERCE...PRAIRIE VIEW... SEALY...WEIMAR...WHARTON 1213 PM CDT THU APR 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... .COLDER AND DRIER AIR COMING AROUND THE BACKSIDE OF A NORTHEAST TEXAS AND ARKANSAS UPPER LOW WILL AID IN MIXING DOWN STRONG NORTHWESTERLY TO WESTERLY WINDS THROUGH SUNSET. SUSTAINED WIND SPEEDS IN THE 20 TO 30 MPH RANGE...WITH OCCASIONAL HIGHER GUSTS TO AROUND 40 MPH...WILL AFFECT THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Apr 2, 11:12 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 2, 11:12 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1112 AM CDT THU APR 2 2009
.UPDATE...
ISSUED WIND ADVISORY FOR OUR WESTERN COUNTIES THROUGH 00Z FRIDAY.
31
&&
.PREV DISCUSSION... /ISSUED 1015 AM CDT THU APR 2 2009/
.DISCUSSION...
THE FIRST OF THREE ISSUES DISCUSSED YESTERDAY HAS PASSED...SHOWERS
PROGRESSIVELY TRAVELING EASTWARD ACROSS THE NEAR SHORE WATERS DURING
THE 14Z HOUR. GOING TO HANG BACK ON THE ISSUANCE OF A WIND ADVISORY
CONCERNING THE SECOND ISSUE AS MID DAY WINDS WILL FLIRT WITH SUSTAINED
25 MPH ACROSS THE WESTERN CORRIDOR THIS AFTERNOON. ALTHOUGH A QUICK
LOOK AT KHGXS VAD WINDS A CLUE THAT A WIND ADVISORY MAY BE IN OUR
NEAR FUTURE. A MORE PRO-ACTIVE STANCE ON THE RED FLAG WARNING...ISSUED
BY MORNING CREW AND WILL CONTINUE ON THROUGH 7 PM. UPSTREAM DEW
POINTS ACROSS NORTH CENTRAL TEXAS IN THE LOW TO MID 30S...MAJORITY
OF SITES ARE EXPERIENCING STRONG NORTHWESTERLIES IN THE SUSTAINED
20-25 KT...GUST TO 40 KT...RANGE. EARLY MORNING INTERIOR RAIN OF
AT...OR UNDER...ONE HALF AN INCH NOT ENOUGH TO HINDER TODAYS FIRE
WEATHER THREAT. WESTERN CWA WINDS AND RHS ARE FORECAST TO REACH
RED FLAG WARNING CRITERIA.
OTHER THAN TIMING THE NW-TO-SE LOWERING OF TDS/RH/CLOUDS PER ENTRY
OF SOUTHERN PLAINS COLD DRY AIR MASS AROUND BACKSIDE OF NE TEXASS
UPPER LOW....NO MAJOR CHANGES FORTHCOMING. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 72 44 75 53 81 / 10 0 0 0 20
HOUSTON (IAH) 76 47 75 54 79 / 10 0 0 0 20
GALVESTON (GLS) 75 56 66 64 73 / 10 0 0 0 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...GRIMES...
JACKSON...MADISON...MATAGORDA...WALLER...WASHINGTON...
WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...31Hazardous weather outlook, Apr 2, 7:57 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 757 AM CDT THU APR 2 2009 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-031300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 757 AM CDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS SOUTHEAST TEXAS THIS MORNING. SOME OF THESE STORMS COULD BE STRONG OR SEVERE. THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL...WITH A LESSER THREAT OF DAMAGING WINDS. A SIGNIFICANTLY DRIER AIRMASS WILL QUICKLY SPREAD ACROSS SOUTHEAST TEXAS BY MIDDAY TODAY IN THE WAKE OF THIS SYSTEM. THE COMBINATION OF GUSTY NORTHWEST WINDS...WARM AFTERNOON TEMPERATURES...AND LOW HUMIDITY LEVELS WILL RESULT IN HIGH FIRE DANGER OVER THE AREA THURSDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF SOUTHEAST TEXAS FROM 10 AM THROUGH 7 PM TODAY. .DAYS TWO THROUGH SIX...FRIDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY THURSDAY MORNING.
In the hours before
Local storm report, Apr 2, 7:02 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
702 AM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 AM HAIL WEIMAR 29.70N 96.78W
04/02/2009 E0.75 INCH COLORADO TX LAW ENFORCEMENT
COLORADO SHERIFFS OFFICE REPORTED PENNY TO DIME SIZED
HAIL IN WEIMAR.
&&
41The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:50 AM CDT | Small Craft Advisory | HGX | 14 hr | |
| Apr 2, 6:48 AM CDT | Severe Thunderstorm Warning | HGX | Colorado | 27 min |
| Apr 2, 6:56 AM CDT | Severe Thunderstorm Warning | HGX | Colorado | 34 min |
| Apr 2, 7:47 AM CDT | Red Flag Warning | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.